Alert archive / Ohio / Flash Flood Warnings in 2025

Flash Flood Warning 124, NWS Charleston, WV

July 17, 2025Athens County, Meigs County, Washington County, Ohio; Wood County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 17, 2025, 6:04 PM EDT for Athens County, Meigs County, Washington County, Ohio; Wood County, West Virginia. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2025, 6:04 PM EDT (22:04 UTC)
Expired
Jul 17, 2025, 9:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Athens County, OH, Meigs County, OH, Washington County, OH, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 107 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 6:05 PM EDTFLASH FLOOD2 E Lubeck, WVWildwood road is flooded. Bridge has water over the top.
Jul 17, 6:05 PM EDTFLASH FLOODLubeck, WVFlash flooding of a creek in the Lubeck area. Time estimated based on radar.
Jul 17, 6:15 PM EDTFLASH FLOOD2 Ssw Parkersburg, WVFlooded intersection Gihon Road. Flood water is a couple feet deep.
Jul 17, 6:15 PM EDTFLASH FLOODParkersburg, WVMultiple reports and verified images through Social Media showing street flooding and basement flooding with property damage.
Jul 17, 6:20 PM EDTFLASH FLOOD2 Ssw Parkersburg, WVBelmont road flooded with at least 6-12 inches of fast flowing water.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

611 
WGUS51 KRLX 172204
FFWRLX
OHC009-105-167-WVC107-180115-
/O.NEW.KRLX.FF.W.0124.250717T2204Z-250718T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
604 PM EDT Thu Jul 17 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Southeastern Athens County in southeastern Ohio...
  Northeastern Meigs County in southeastern Ohio...
  Southwestern Washington County in southeastern Ohio...
  Northwestern Wood County in northwestern West Virginia...

* Until 915 PM EDT.

* At 604 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.2 and 2 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Parkersburg, Athens, Belpre, Coolville, Vienna, Tuppers Plains, 
  Washington, Lubeck, Little Hocking, Blennerhassett and Stroud Run 
  State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3936 8185 3935 8154 3916 8153 3916 8175
      3915 8208 3936 8208

FLASH FLOOD...RADAR INDICATED

$$

SL
2 follow-up statements
026 
WGUS71 KRLX 172337
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
737 PM EDT Thu Jul 17 2025

OHC009-105-167-WVC107-180115-
/O.CON.KRLX.FF.W.0124.000000T0000Z-250718T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Athens OH-Meigs OH-Washington OH-Wood WV-
737 PM EDT Thu Jul 17 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT THIS 
EVENING FOR SOUTHEASTERN ATHENS, NORTHEASTERN MEIGS, SOUTHWESTERN 
WASHINGTON AND NORTHWESTERN WOOD COUNTIES...

At 737 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1.5 and 2.5 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Parkersburg, Athens, Belpre, Coolville, Vienna, Tuppers Plains, 
  Washington, Lubeck, Little Hocking, Blennerhassett and Stroud Run 
  State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3936 8185 3935 8154 3916 8153 3916 8175
      3915 8208 3936 8208

FLASH FLOOD...RADAR INDICATED

$$

SL
322 
WGUS71 KRLX 180110
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
910 PM EDT Thu Jul 17 2025

OHC009-105-167-WVC107-180120-
/O.EXP.KRLX.FF.W.0124.000000T0000Z-250718T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Athens OH-Meigs OH-Washington OH-Wood WV-
910 PM EDT Thu Jul 17 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM EDT THIS EVENING FOR 
SOUTHEASTERN ATHENS, NORTHEASTERN MEIGS, SOUTHWESTERN WASHINGTON AND 
NORTHWESTERN WOOD COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

A Flood Watch remains in effect until 1200 AM EDT for portions of 
northeast Kentucky, southeast Ohio, southwest Virginia, and West 
Virginia.

&&

LAT...LON 3936 8185 3935 8154 3916 8153 3916 8175
      3915 8208 3936 8208

$$

SL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 1:33 PM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jul 17, 1:33 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
133 PM EDT Thu Jul 17 2025

.SYNOPSIS...
A tropically influenced airmass remains over the region with
numerous weak disturbances passing through. Locally heavy
showers and storms are possible each afternoon into next week.
As soils become increasingly compromised with locally heavy
rainfall, flash flooding will progressively become more likely
with additional heavy rain.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 120 PM Thursday...

Key Messages:

* A quasi-stationary frontal boundary draped across the Ohio Valley
  and Central Appalachians will remain the focus for daily shower
  and thunderstorm development through the weekend

* Continued locally heavy rain atop of increasingly locally
  compromised soils could lead to flash flooding, some locally
  significant

* Wet microbursts may produce locally damaging wind gusts, but
  widespread severe weather is not expected

* A brief respite from the tropically influenced airmass is possible
  early next week

A mid-level ridge anchored over the southeast US and slowly
approaching cold frontal boundary currently extending from near CLE
to STL are the dominant synoptic features affecting the region
through the near term period. Along and of the front, precipitable
water values near 2 inches are forecast in-line with 12Z observed
upstream upper air soundings while values north slowly taper off,
but remain above 75th percentile values for this time of the year.

Although mid-level lapse rates remain rather paltry (~5.5C/km)
typical of a tropically influenced airmass, ample low level moisture
and surface heating should yield 1000-2500J/kg MLCAPE by peak
heating this afternoon. With deep-layer shear forecast to remain
relatively weak (15-25KTs), the convective mode will favor
loosely organized multicell clusters. Given the degree of
instability and moisture, any storm will be capable of producing
torrential rainfall with a few instances of gusty winds
associated with wet microbursts. While storms will be moving
along at 20-25 mph, surface convergence along the aforementioned
frontal boundary will begin to lay out more west to east across
our area by early this evening, slowly sinking south through
the night. This boundary should provide a focusing mechanism for
storms which would strongly suggest some west to east training
potential. Some areas across our north have seen significant
precipitation over the last several days with 3hr flash flood
guidance as low as 1.2 inches. Farther south precipitation has
been much more spotty with 3hr guidance generally in excess of 2
inches.

Convection is expected to wane after sunset with the loss of diurnal
heating. However, the stalling front may continue to provide enough
forcing to maintain scattered showers and isolated thunderstorms
overnight, continuing the localized heavy rain threat. A flash flood
watch remains in effect through midnight tonight.

No change in the setup for Friday, except the cold front reverses
course and slowly head back to the north as a warm front. This will
continue to serve as a focusing mechanism for storms in the
afternoon, and west to east training will once again be a concern,
especially across the aforementioned areas that already have
compromised soils. There has been some discussion with neighboring
WFOs with how to both cover this, and a continuing threat with the
same airmass lingering for Saturday. Current local thinking is that
there will be enough of a gap late tonight into Friday afternoon to
hoist a separate flash flood watch for the later events. For those
amplifying our messaging, the message we want to get out is that
this type of setup has the POTENTIAL to produce significant
localized rainfall amounts leading to life threatening flash
flooding. If you live in a vulnerable area (example - a hollow
draining a fairly large area with structures along a fairly narrow
drainage near the mouth) it is extremely important to maintain
situational awareness through the weekend.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 130 PM Thursday...

Not much change in the pattern is expected through the weekend with
upper level ridging remaining over the southeast with high zonal
flow across the north featuring a warn front lifting north early
Saturday leaving the entire region mired deeply in the tropically
influenced airmass and approaching cold front Sunday which looks to
finally have some potential to push all the way south through the
area. The main concern will continue to be locally heavy rain over
potentially significantly compromised soils (contingent on preceding
rainfall). As mentioned in the near term discussion, will likely
need at least some continuing flood watches, largely contingent on
soil conditions. While localized significant rainfall totals are
possible, average rainfall over the larger basins will remain quite
manageable, generally 2 to 3 inches from today through Sunday so
problems on any larger waterways are not anticipated.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 130 PM Thursday...

From Monday through Wednesday, ridging tries to build over the
center of the country This should leave our region on the eastern
flank of the plume of better column moisture. This should result in
a decrease in convective coverage and intensity. However, the
atmosphere will not be completely void of moisture, and isolated to
widely scattered afternoon "pop-up" thunderstorms will still be
possible, especially over the higher terrain. The primary sensible
weather story will be the building heat. High temperatures are
forecast to climb from the upper 80s on Monday into the low 90s by
Tuesday and Wednesday. With continued humidity, heat index values
will likely approach the mid to upper 90s during the afternoon hours.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 130 PM Thursday...

Scattered to numerous thunderstorms will pose the primary aviation
hazard through this evening, capable of producing MVFR/IFR
conditions with heavy rain, gusty winds, and lightning. Ceilings
will drop to 1000-3000 feet AGL with visibility reduced to 1-3 miles
in the heavier storms. Outside of convection, VFR conditions will
prevail.

Overnight, as convection diminishes, areas of valley fog and stratus
are expected to develop, especially in locations that receive
rainfall. LIFR to IFR conditions are expected. Conditions slowly
improve after sunrise as fog and stratus lifts and dissipates.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing, locations and intensity of showers
and thunderstorms could vary from forecast. Overnight fog
formation is not entirely out of the question tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EDT 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z FRIDAY...
Brief periods of IFR conditions possible under showers and
thunderstorms, mainly during the afternoon and evening hours into
next week. IFR or worse fog is also possible during the
overnights, especially where any heavy rain falls the previous
day.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until midnight EDT tonight for WVZ005>011-013>020-
     024>034-039-040-515>526.
OH...Flood Watch until midnight EDT tonight for OHZ075-076-083>087.
KY...Flood Watch until midnight EDT tonight for KYZ101>103-105.
VA...Flood Watch until midnight EDT tonight for VAZ003-004.

&&

SYNOPSIS...JP
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...JP
AVIATION...JP

In the hours before

Local storm report, Jul 17, 3:15 PM EDT, 2 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
315 PM EDT Thu Jul 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     Tstm Wnd Dmg     4 NNW Harts             38.09N 82.17W
07/17/2025                   Lincoln            WV   Emergency Mngr

            tree down.

&&
Special weather statement, Jul 17, 3:31 PM EDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
331 PM EDT Thu Jul 17 2025

WVZ015-025>028-515-517-519>521-172015-
Southeast Nicholas WV-Northwest Raleigh WV-Clay WV-Boone WV-
Kanawha WV-Northwest Webster WV-Northwest Nicholas WV-Logan WV-
Braxton WV-Northwest Fayette WV-
331 PM EDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT NICHOLAS...SOUTHEASTERN
KANAWHA...SOUTHERN BRAXTON...NORTHWESTERN RALEIGH...SOUTHWESTERN
WEBSTER...NORTHEASTERN LOGAN...CLAY...FAYETTE AND SOUTHEASTERN BOONE
COUNTIES THROUGH 415 PM EDT...

At 330 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles southwest of
Gassaway to 6 miles southeast of Clay to near Smithers to Van.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Summersville, Fayetteville, Clay, Oak Hill, Montgomery, Chesapeake,
Ansted, Cedar Grove, East Bank, Glasgow, Smithers, Gauley Bridge,
Pratt, Camden-On-gauley, Van, Birch River, Burnwell, Powellton, Glen,
and Hawks Nest State Park.

This includes the following highways...
 Interstate 79 between mile markers 39 and 60.
 West Virginia Turnpike between mile markers 52 and 86.
 Route 19 between mile markers 9 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3827 8060 3777 8145 3778 8146 3779 8151
      3778 8155 3793 8190 3831 8141 3868 8097
      3859 8032
TIME...MOT...LOC 1930Z 288DEG 26KT 3858 8085 3839 8102 3824 8125 3795
8175

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

14
Special weather statement, Jul 17, 3:34 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Charleston WV
334 PM EDT Thu Jul 17 2025

KYZ101-102-105-172015-
Greenup KY-Carter KY-Lawrence KY-
334 PM EDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT GREENUP...NORTHWESTERN LAWRENCE
AND CARTER COUNTIES THROUGH 415 PM EDT...

At 333 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Vanceburg to Elliottville. Movement was
east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Grayson, Olive Hill, Grayson Lake State Park, Carter Caves State
Park, Greenup, Webbville, Denton, Gesling, Greenbo Lake, Oldtown,
Franklin Furnace, Load, Letitia, Carter, Brushart, Hitchins, Warnock,
Soldier, Globe, and Grays Branch.

This includes Interstate 64 in Kentucky between mile markers 149 and
179.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3833 8332 3834 8323 3843 8323 3855 8310
      3867 8304 3870 8288 3866 8286 3858 8283
      3803 8277 3806 8295 3811 8289 3817 8292
      3817 8298 3820 8301 3818 8305 3827 8317
      3823 8322 3819 8323 3819 8326 3829 8333
TIME...MOT...LOC 1933Z 270DEG 18KT 3857 8331 3819 8327

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

14
Special weather statement, Jul 17, 4:16 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Charleston WV
416 PM EDT Thu Jul 17 2025

KYZ102-105-172100-
Carter KY-Lawrence KY-
416 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LAWRENCE AND
SOUTHEASTERN CARTER COUNTIES THROUGH 500 PM EDT...

At 416 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bruin, or near Grayson Lake State Park, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Grayson Lake State Park, Denton, Webbville, Houckville, Willard, and
Hitchins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3833 8281 3829 8279 3824 8279 3823 8276
      3807 8267 3806 8294 3809 8293 3811 8289
      3817 8292 3817 8298 3820 8301 3820 8304
      3818 8305 3822 8308 3823 8311
TIME...MOT...LOC 2016Z 259DEG 17KT 3816 8301

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

14
Special weather statement, Jul 17, 5:06 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Charleston WV
506 PM EDT Thu Jul 17 2025

WVZ026-034-515-516-172145-
Wyoming WV-Northwest Raleigh WV-Southeast Raleigh WV-Boone WV-
506 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RALEIGH...NORTHEASTERN
WYOMING AND SOUTHERN BOONE COUNTIES THROUGH 545 PM EDT...

At 506 PM EDT, Doppler radar was tracking a strong thunderstorm near
Oceana, or 7 miles north of Pineville, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Beckley, Pineville, Mullens, Mabscott, Sophia, Crab Orchard, Dry
Creek, Macarthur, Shady Spring, Beaver, Piney View, Stanaford, Coal
City, Prosperity, Twin Falls State Park, Daniels, Bradley, Lester,
Rhodell, and Ghent.

This includes the following highways...
 Interstate 77 in Ohio between mile markers 120 and 128.
 West Virginia Turnpike between mile markers 28 and 49.
 Interstate 64 in West Virginia between mile markers 120 and 128.
 Route 19 near mile marker 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3760 8159 3781 8160 3786 8110 3785 8109
      3785 8106 3765 8104 3764 8107 3763 8107
      3761 8106 3759 8109 3759 8113 3760 8113
      3759 8115
TIME...MOT...LOC 2106Z 262DEG 31KT 3770 8152

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

14
Local storm report, Jul 17, 5:34 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
534 PM EDT Thu Jul 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     Flash Flood      6 WSW Jackson           39.00N 82.73W
07/17/2025                   Jackson            OH   Law Enforcement

            State route 776 north of US 32 closed due to
            flooding.

&&

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:02 PM EDTFlash Flood WarningRLXWashington3 hr
Jul 17, 3:17 AM EDTFlood WatchRLXAthens, Gallia, Jackson, Lawrence, Meigs, Vinton and 1 more21 hr
Jul 17, 1:27 PM EDTSpecial Weather StatementRLXLawrence33 min
Jul 17, 4:24 PM EDTFlash Flood WarningRLXJackson3 hr
Jul 17, 5:17 PM EDTSevere Thunderstorm WarningRLXGallia28 min
Jul 17, 5:19 PM EDTSevere Thunderstorm WarningRLXAthens, Meigs, Washington26 min
Jul 17, 5:22 PM EDTSevere Thunderstorm WarningRLXLawrence38 min
Jul 17, 7:23 PM EDTAreal Flood WarningRLXJackson15 hr
Jul 16, 8:04 PM EDTSpecial Weather StatementRLXClay, Kanawha41 min
Jul 16, 8:19 PM EDTSevere Thunderstorm WarningRLXClay, Kanawha, Roane26 min
Jul 16, 8:46 PM EDTSpecial Weather StatementRLXBraxton, Clay44 min
Jul 16, 9:47 PM EDTSpecial Weather StatementRLXLewis, Upshur28 min
Jul 17, 1:29 PM EDTSpecial Weather StatementRLXWayne31 min
Jul 17, 1:40 PM EDTSpecial Weather StatementRLXWayne35 min
Jul 17, 1:58 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Lincoln, Putnam32 min
Jul 17, 2:08 PM EDTSpecial Weather StatementRLXLincoln, Wayne37 min
Jul 17, 2:30 PM EDTSpecial Weather StatementRLXKanawha30 min
Jul 17, 2:32 PM EDTSpecial Weather StatementRLXKanawha28 min
Jul 17, 2:44 PM EDTSpecial Weather StatementRLXLincoln31 min
Jul 17, 2:59 PM EDTSpecial Weather StatementRLXBoone, Clay, Kanawha31 min
Jul 17, 3:31 PM EDTSpecial Weather StatementRLXBoone, Clay, Fayette, Nicholas, Webster44 min
Jul 17, 5:06 PM EDTSpecial Weather StatementRLXRaleigh, Wyoming39 min
Jul 17, 5:48 PM EDTSevere Thunderstorm WarningRLXWayne27 min
Jul 17, 6:47 PM EDTSpecial Weather StatementRLXMingo43 min

Nearby

Flash Flood Warnings in Ohio, 2025Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.